Regular and Chaotic Dynamics

, Volume 15, Issue 2–3, pp 328–334 | Cite as

Thick attractors of step skew products

  • Yu. Ilyashenko
L.P. Shilnikov-75 Special Issue


A diffeomorphism is said to have a thick attractor provided that its Milnor attractor has positive but not full Lebesgue measure. We prove that there exists an open set in the space of boundary preserving step skew products with a fiber [0,1], such that any map in this set has a thick attractor.

Key words

attractor diffeomorphism step skew product 

MSC2000 numbers



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bonifant, A. and Milnor, J., Schwarzian Derivatives and Cylinder Maps, preprint, 2007.Google Scholar
  2. 2.
    Kan, I., Open Sets of Difeomorphisms Having Two Attractors, Each with Everywhere Dense Basin, Bull. Amer. Math. Soc., 1994, vol. 31, pp. 68–74.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Gorodetskii, A. S. and Ilyashenko, Yu. S. Some New Robust Properties of Invariant Sets and Attractors of Dynamical Systems, Funktsional. Anal. i Prilozhen., 1999, vol. 33, no. 2, pp. 16–30 [Funct. Anal. Appl., 1999, vol. 33, no. 2, pp. 95–105].CrossRefMathSciNetGoogle Scholar
  4. 4.
    Ilyashenko, Yu., Diffeomorphisms with Intermingled Attracting Basins, Funkts. Anal. i Prilozh., 2008, vol. 42, no. 4, pp. 60–71 [Funct. Anal. Appl., 2008, vol. 42, no. 4, pp. 298–307].MathSciNetGoogle Scholar
  5. 5.
    Ilyashenko, Yu., Kleptsyn, V., and Saltykov, P., Openness of the Set of Boundary Preserving Maps of an Annulus with Intermingled Attracting Basins, J. Fixed Point Theory Appl., 2008, vol. 3, no. 2, pp. 449–463.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ilyashenko, Yu., Topology of Phase Portraits of Analytic Differential Equations in the Complex Projective Plane, Tr. Semin. im. I. G. Petrovskogo, 1978, vol. 4, pp. 83–136 [Selecta Math. Sov., 1986, vol. 5, pp. 141–199].MathSciNetGoogle Scholar
  7. 7.
    Ilyashenko, Yu., The Concept of Minimal Attractors and Maximal Attractors of Partial Differential Equations of the Kuramoto-Sivashinski Type, Chaos, 1991, vol. 1, no. 2, pp. 168–173.CrossRefMathSciNetGoogle Scholar
  8. 8.
    Gorodetski, A. and Ilyashenko, Yu., Minimal and Strange Attractors: Nonlinear Dynamics, Bifurcations and Chaotic Behavior, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 1996, vol. 6, no. 6, pp. 1177–1183.CrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Cornell UniversityIthacaUSA

Personalised recommendations